Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 3, 1997, 7:45 AM CST for Bedford County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 1997, 7:45 AM CST (13:45 UTC)
- Expired
- Feb 3, 1997, 8:45 AM CST
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 031347 RRA SVRBNA TNC003-031445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 745 AM CST MON FEB 3 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...BEDFORD COUNTY AT 745 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF SHELBYVILLE. THE STORM WAS MOVING NORTHEAST AT AROUND 20 MPH...AND WILL MOVE TO JUST WEST OF SHELBYVILLE BY 8 AM. THIS STORM WILL LIKELY PRODUCE LARGE HAIL IN EXCESS OF THREE QUARTERS OF AN INCH. YOU SHOULD TAKE COVER IMMEDIATELY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 2:08 AM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Feb 3, 2:08 AM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 207 AM CST MON FEB 3 1997 FCST PROBLEMS THRU TUE WL BE DVLPMT OF -SHRA/TSRA ACRS FA...POSSIBILITY OF SVR WX BY TNGT-TUE...PCPN POPS...AMTS AND TEMPS. MDLS ARE IN GNRL AGREEMENT THAT WK FNTL BNDRY WL SLOWLY MV SEWD TDA ACRS FA W/INCRSG LO LVL MOISTURE ADVECTING NWD TWD FA. BY THIS AFTN... FNTL BNDRY WL STALL OUT ALNG TN-MS-AL BORDER AND WL WORK ITS WAY BACK NWD INTO NRN MID TN BY 00Z TUE. MDLS ALSPO DVLP SFC LO PRES ALNG FNTL BNDRY IN NE TX BY 00Z TUE W/NGM/ETA MVG SFC LO RPDLY NE INTO SCNTRL MO BY 06Z TUE AND INTO CNTRL ILL BY 12Z TUE. AVN IS SOMEWHAT FURTHER E IN MVMT OF SFC LO AND LIKE ETA/NGM SOLUTION ATTM. AS WRMFNTL BNDRY LIFTS THRU FA DURG EVE HRS...A H8 LO LVL JET OF 30-35 KTS IS PROGGED TO INCRS TO 50-55 KTS BY 06Z AND CONT OVRNGT W/SAME SPEEDS EXPECTED BY 12Z TUE. ETA/NGM BOTH PROG A GOOD COUPLET OF LOW LVL H8 CONVERGENCE AND H3 DIVERGENCE TO W AND SW OF FA BY 00Z TUE AND ADVECT THIS AREA ACRS FA FM 06-12Z TUE. ETA IS STILL A LTL MORE STABLE THAN NGM W/0 LI COMPARED TO -4 BY NGM BY 06Z TUE. GRIDDED MACROS ALSO SHOW A 350-400 HELICITY AREA ACRS WRN MID TN BY 00Z TUE...W/SAME AREA MVG ACRS FA INTO PLATEAU RGN AND ERN TN BY 12Z TUE. 58-60 DEG DEWPOINTS WL BE POOLING TO NRN MS-AL BY 00Z TUE AND BLV THAT TSRA WL MV TWD FA DURG EVE-TWD 06Z TUE FM W OUT OF AR. CAPES WL ALSO RISE TO BTWN 1000-1500 J/KG. FOR TDA...WL GO ALNG W/ETA PCPN SOLUTION AS ALL MDLS INCRS RA/TSRA CHCS TO CATEGORICAL BY AFTN-EVE HRS. NGM/FAN GUID LOOKS GNRLY GOOD ATTM AS BLV NR 100 PCT CHC FOR TNGT LOOKING GOOD ATTM. LIKE FAN POPS ALSO FOR TUE AS MDLS ARE IN GOOD AGREEMENT W/MVG SFC CDFNT TRAILING FM SFC LO INTO CNRL AR BY 12Z TUE...TO WRN MID TN BY 18Z TUE AND TO BNA BY 00Z WED. RECOMMEND THAT AS PER SPC OUTLOOK THAT WE TALK UP CHCS FOR TSRA ESP FOR TNGT AND FOR TUE FOR ALL OF FA. TEMPS WL BE TRICKY TDA AND WL GO CLOSER TO WARMER FAN NUMBERS. AS FOR TNGT...DUE TO WIDESPREAD RAIN EVENT OCCURG...WL GO RIGHT ALNG W/NGM/ FAN TEMPS AND FOR TUE...WL SPLIT THE DIFFERENCE BTWN FAN/NGM AS CDFNT SHUD NOT MAKE IT THRU FA UNTIL LATE AFTN/ERLY EVE ON TUE. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:57 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 48 min |
| Feb 3, 6:10 AM CST | Severe Thunderstorm Warning | OHX | Giles | 65 min |
| Feb 3, 7:03 AM CST | Severe Thunderstorm Warning | OHX | Marshall | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.